Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 217, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 12:39 PM CDT for 4 counties in Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 12:39 PM CDT (17:39 UTC)
- Expired
- May 13, 2011, 1:16 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 12:47 PM CDT | TSTM WND DMG | Gaylesville, AL | NUMEROUS TREES BLOWN DOWN IN AND AROUND GAYLESVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463
WUUS54 KBMX 131739
SVRBMX
ALC015-019-029-055-131845-
/O.NEW.KBMX.SV.W.0217.110513T1739Z-110513T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
CHEROKEE COUNTY IN NORTHEAST ALABAMA...
NORTH CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
EASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...
* UNTIL 145 PM CDT
* AT 1235 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SAND ROCK TO 5 MILES SOUTH OF TENNALA TO RAGLAND...AND MOVING EAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRE...CEDAR BLUFF...PIEDMONT...JACKSONVILLE...SAKS...FORT
MCCLELLAN...TENNALA AND WEISS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS BLOUNT...ETOWAH AND CHEROKEE COUNTY. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3378 8535 3369 8564 3364 8599 3366 8604
3368 8605 3368 8611 3377 8604 3401 8590
3426 8581 3428 8580 3427 8578 3438 8566
3438 8562 3445 8559 3452 8551
TIME...MOT...LOC 1738Z 262DEG 22KT 3426 8567 3403 8568
3369 8613
$$
STEFKOVICH2 follow-up statements
736
WWUS54 KBMX 131753
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT FRI MAY 13 2011
ALC015-019-029-055-131845-
/O.CON.KBMX.SV.W.0217.000000T0000Z-110513T1845Z/
CLEBURNE AL-CALHOUN AL-ETOWAH AL-CHEROKEE AL-
1253 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
SOUTHEASTERN ETOWAH...NORTHERN CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 145 PM CDT...
AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF GAYLESVILLE TO GAYLESVILLE TO TENNALA TO 5
MILES SOUTHEAST OF RAGLAND...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEAVER...PIEDMONT AND JACKSONVILLE AROUND 115 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE NEW MOON...
SPRING GARDEN...LIBERTY HILL...BORDEN SPRINGS AND OAK LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF
THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3444 8549 3388 8537 3383 8543 3369 8591
3366 8604 3368 8605 3368 8610 3374 8606
3420 8565 3428 8576 3438 8566
TIME...MOT...LOC 1753Z 251DEG 31KT 3435 8561 3427 8545
3405 8561 3371 8601
$$
75429
WWUS54 KBMX 131816
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CDT FRI MAY 13 2011
ALC015-019-029-055-131826-
/O.CAN.KBMX.SV.W.0217.000000T0000Z-110513T1845Z/
CLEBURNE AL-CALHOUN AL-ETOWAH AL-CHEROKEE AL-
116 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE...SOUTHEASTERN
ETOWAH...NORTHERN CALHOUN AND NORTH CENTRAL CLEBURNE COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED
OUT OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3444 8549 3388 8537 3383 8543 3369 8591
3366 8604 3368 8605 3368 8610 3374 8606
3420 8565 3428 8576 3438 8566
TIME...MOT...LOC 1816Z 251DEG 31KT 3441 8538 3433 8522
3411 8538 3377 8579
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:37 PM CDT, 2 minutes earlier.
Area forecast discussion, May 13, 12:37 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT FRI MAY 13 2011 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON. AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN COUNTIES. THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY. NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES. THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH A LOW CONFIDENCE. MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO THE NORTH AND EASTERN PORTIONS OF THE STATE. REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES. MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST WEDNESDAY OF NEXT WEEK. && .AVIATION...18Z TAF DISCUSSION. LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN ALABAMA THIS AFTERNOON. SCATTERED THUNDERSTORMS SHOULD BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON FROM TCL TO ANB. THUNDERSTORM POTENTIAL IN THESE AREAS SHOULD BE DIMINISHING NEAR 00Z. VARIABLE GUSTY WINDS WITH INTERMITTENT MVFR CONDITIONS WILL REMAIN POSSIBLE THROUGH 23/00Z. FARTHER SOUTH...NO ISSUES YET FOR MGM AND TOI. RADAR IS SHOWING SCATTERED THUNDERSTORMS DEVELOPING OVER SOUTHEASTERN MISSISSIPPI AND THESE STORMS SHOULD MOVE IN THE GENERAL DIRECTION OF MGM AND TOI OVER THE NEXT FEW HOURS. SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVERNIGHT ACROSS CENTRAL ALABAMA AS ANOTHER SHORTWAVE PASSES OVER THE SOUTHEAST. TIMING AND COVERAGE OF THIS POTENTIAL WILL NEED TO BE RE-EVALUATED AS CONFIDENCE IS BELOW AVERAGE BEYOND 06Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/88
Hazardous weather outlook, May 13, 8:34 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 834 AM CDT FRI MAY 13 2011 ALZ011>015-017>050-141130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 834 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS MINIMAL. ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL ALABAMA. THE TORNADO THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY. 75
In the hours before
Local storm report, May 13, 12:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND DMG AURORA 34.12N 86.19W
05/13/2011 ETOWAH AL PUBLIC
TREES WERE BLOWN DOWN IN THE AURORA AREA.
&&
LINHARESLocal storm report, May 13, 12:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM TSTM WND GST 3 NW AURORA 34.15N 86.23W
05/13/2011 E60 MPH ETOWAH AL PUBLIC
DIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR
NORTHWESTERN ETOWAH COUNTY.
&&
LINHARESLocal storm report, May 13, 12:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG GADSDEN 34.01N 86.01W
05/13/2011 ETOWAH AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
HEAD INJURY.
&&
LINHARESLocal storm report, May 13, 12:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG GADSDEN 34.01N 86.01W
05/13/2011 ETOWAH AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
HEAD INJURY. NUMEROUS TREES REPORTED DOWN IN THE CITY OF
GADSDEN.
&&
LINHARESLocal storm report, May 13, 12:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL RAINBOW CITY 33.95N 86.04W
05/13/2011 E0.50 INCH ETOWAH AL EMERGENCY MNGR
PEA TO HALF INCH HAIL. REPORTED BY PUBLIC.
&&
JWINTONLocal storm report, May 13, 12:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 2 ESE CARBON HILL 33.88N 87.49W
05/13/2011 E1.00 INCH WALKER AL PUBLIC
DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
AND INTERSTATE 22 JUST EAST OF CARBON HILL.
0956 AM HAIL 2 NW GAMBLE 33.90N 87.36W
05/13/2011 E1.75 INCH WALKER AL PUBLIC
GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE
HOME NEAR SARAGOSSA.
1020 AM HAIL CURRY 33.96N 87.21W
05/13/2011 E1.25 INCH WALKER AL PUBLIC
HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF
TREES FROM CURRY TO SMITH LAKE.
1056 AM TSTM WND DMG BANGOR 33.97N 86.76W
05/13/2011 BLOUNT AL EMERGENCY MNGR
A FEW TREES BLOWN DOWN IN BANGOR.
1110 AM TSTM WND DMG 2 NW HUEYTOWN 33.46N 87.02W
05/13/2011 JEFFERSON AL PUBLIC
TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN
CONCORD.
1110 AM HAIL 3 N BESSEMER 33.42N 86.96W
05/13/2011 E0.88 INCH JEFFERSON AL PUBLIC
1112 AM TSTM WND DMG 4 NE HUEYTOWN 33.48N 86.95W
05/13/2011 JEFFERSON AL BROADCAST MEDIA
TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD.
1117 AM TSTM WND DMG BLOUNTSVILLE 34.10N 86.58W
05/13/2011 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.
1125 AM TSTM WND DMG 3 SW SNEAD 34.09N 86.44W
05/13/2011 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY
BETWEEN BLOUNTSVILLE AND SNEAD.
1147 AM TSTM WND GST 3 NW AURORA 34.15N 86.23W
05/13/2011 E60.00 MPH ETOWAH AL PUBLIC
DIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR
NORTHWESTERN ETOWAH COUNTY.
1152 AM TSTM WND DMG AURORA 34.12N 86.19W
05/13/2011 ETOWAH AL PUBLIC
TREES WERE BLOWN DOWN IN THE AURORA AREA.
1200 PM TSTM WND DMG GADSDEN 34.01N 86.01W
05/13/2011 ETOWAH AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
HEAD INJURY. NUMEROUS TREES REPORTED DOWN IN THE CITY OF
GADSDEN.
1220 PM HAIL RAINBOW CITY 33.95N 86.04W
05/13/2011 E0.50 INCH ETOWAH AL EMERGENCY MNGR
PEA TO HALF INCH HAIL. REPORTED BY PUBLIC.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:21 AM CDT | Special Weather Statement | BMX | Lamar | 39 min |
| May 13, 9:01 AM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| May 13, 9:40 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 46 min |
| May 13, 10:12 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 26 min |
| May 13, 10:39 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 51 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 52 min |
| May 13, 11:22 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 53 min |
| May 13, 11:51 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 54 min |
| May 13, 1:00 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Clay, Cleburne, Shelby, Talladega | 45 min |
| May 13, 1:41 PM CDT | Special Weather Statement | BMX | Chilton, Clay, Cleburne, Coosa, Talladega | 64 min |
| May 13, 3:04 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 41 min |
| May 13, 3:06 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| May 13, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 41 min |
| May 13, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Montgomery, Pike | 49 min |
| May 13, 3:53 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 52 min |
| May 13, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Montgomery, Russell | 44 min |
| May 13, 4:39 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 51 min |
| May 13, 5:09 PM CDT | Special Weather Statement | BMX | Autauga | 51 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 46 min |
| May 13, 5:54 PM CDT | Special Weather Statement | BMX | Elmore | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.